MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL

SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL
Model Number 078-0069
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ear infection (4813); Infectious Otitis Externa (4814); Infectious Otitis Media (4815)
Type of Reportable Event Serious Injury
Event or Problem Description
It has been brought to manufacturer's attention that lyric device was removed after 56 wear days.Upon the removal the hcp observed blood and fungal infection.
 
Additional Manufacturer Narrative
The manufacturer conducted a follow up with the initial reporter.The hcp reported that when the lyric devices were removed there was excessive wax and bleeding.The notes from the patient's physician state the cerumen of bilateral ears was impacted with ear infection.The patient was diagnosed with acute right otitis media and acute otitis externa of left ear, unspecified type.The patient was placed on ciprodex drops twice a day for ten days to the right ear.For the left ear, lotrisone cream was placed.Follow up visit with the physician was scheduled in 4-6 weeks, but the patient was travelling and was supposed to turn in upon return.The patient has not been back to the office since being treated by physician but has decided not to continue use of lyric devices.This case (sn: (b)(6)) is linked to the one for sn: (b)(6), which was opened for the other device of the same patient (the other ear).Lyric is a single use device and is usually discarded and hence is not available for the analysis.The device is designed to be worn deep within the ear canal, effectively sealing it as intended.However, this sealing can potentially lead to moisture accumulation in the space between the device and the eardrum.Such moisture retention may compromise skin integrity, creating a moist and dark environment that is conducive to bacterial growth.This environment can occasionally result in skin irritations or infections.Related to the deep inserted extended wear of lyric, symptoms such as abrasions, bleeding, ulcers and otitis externa tend to occur most commonly as a result of traumatic insertion, sizing error, poor placement or patient manipulation.The self-removal instruction is given in the device's ifu.It is said to use a gentle circular motion to remove the hearing aid.Ear infection and other symptoms related to the deep insertion of lyric have already been considered in the device's clinical evaluation report and risk file.The accompanying ifu lists actions to take when ear pain, irritation or inflammation occurs and to seek medical advice.It should be also noted that otitis externa is a relatively common condition that can occur independently of hearing aid use.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.This is the final report.

Brand Name
PHONAK LYRIC4
Common Device Name
AIR-CONDUCTION HEARING AID, IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubistruetistrasse 28
staefa, zurich 8712
SZ   8712
MDR Report Key23434431
Report Number3005085999-2025-00036
Device Sequence Number4733336
Product Code ESD
UDI-Device Identifier07613389603293
UDI-Public(01)07613389603293
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale